MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-M4-40-145-36U
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Failure to Advance (2524)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"broken: the relay pro stent graft was used for a patient with poor access and a severely bent descending aorta.After 2-debranching procedure, tevar was performed on the aortic arch.Due to the difference in vessel diameter between the center and peripheral sides, a relay pro stent graft (28-n4-34-109-34u, lot # 2503180106) was first inserted on the peripheral side using the pull-through technique.At that time, the stent graft was delivered over the guidewire while the guidewire was moved forward and backward to release slack, but it was difficult to deliver the stent graft.The stent graft was then somehow delivered to the intended site and deployed.The stent graft was successfully implanted.Then, the outer sheath of the relay pro stent graft concerned was advanced to zone 1 using the pull-through technique.However, the stent graft could not pass through the bend of the implanted relay pro stent graft, which prevented the stent graft from being delivered.At a certain point, the physician rotated the deployment grip with the controller in the "1" position in an attempt to advance the inner sheath.However, only the grip rotated; the inner sheath did not advance.Assuming that the inner shaft had become bent or broken off, the delivery system was withdrawn from the patient.Upon withdrawal, it was found that the outer sheath had torn apart.The intima of the blood vessel was found to be attached to the torn part, indicating that the cfa was damaged.It was determined that, no matter what devices were used, it was impossible to deliver the device in tevar.Therefore, the procedure was completed with 2-debranching procedure performed and one stent graft implanted in the descending aorta.Regarding the damaged cfa, the cut-down technique was performed for repair.Physician's comment: mundtherapie was conducted in advance in case this kind of event occurred.Operation type: 2-debranching tevar blood loss: unknown ancillary device used: 28-n4-34-109-34u image available: image attached pre-case plan available: shema attached additional information will be obtained upon request.(tc# (b)(4)) update on 07/24/2025: no imaging available" patient outcome: "the patient is not in serious condition.".
 
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro (m4) thoracic stent-graft system (28-m4-40-145-36u) with final assembly lot# 2410160269, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on october 27, 2024.There were no nonconformances or reworks in relation to the device.The patient underwent a thoracic endovascular aortic repair (tevar) procedure on (b)(6) 2025, to treat a thoracic aortic aneurysm.During the procedure, the outer sheath of the concerned relay pro device (catalog # 28-m4-40-145-36u) was advanced using the pull through technique due to severe vessel tortuosity.The outer sheath was unable to pass through the bend of the previously implanted relay pro stent-graft (catalog # 28-n4-34-109-34u).The physician attempted to advance the inner sheath in position 1, but the inner sheath did not advance.The physician removed the damaged delivery system from the patient and observed the outer sheath was damaged/uncoiling.Some intima was found on the sheath indicating the common femoral artery (cfa) was damaged.The procedure was completed with a different stent-graft, and the cfa was repaired.A review of the device history records showed no issues were found during the manufacture of the device.The pre-case plan was provided.The pre-case plan was reviewed.Some calcification/disease was observed within the access vessels, distal to the abdominal bifurcation.Severely tortuous kinks (> 90°) and bends were observed in the descending aorta, creating an s-shape of the aorta.One aneurysm appeared within the aortic arch, and more aneurysmatic aorta just proximal to the tortuous kink in the descending aorta.The evaluation of the pre-case plan and information provided indicated the tevar was an off-label procedure due to patient selection (challenging aortic anatomy).The instructions for use (relay pro us ifu [2844-8324 rev.G]) warns the user excessive arterial tortuosity and/or disease may preclude delivery system entrance or passage and result in not being able to reach the treatment site or stent-graft kinking.Inappropriate patient selection may result in poor device performance or device performance not otherwise in accordance with the specifications.The ifu also instructs the user if the outer sheath cannot be advanced beyond the region of tight curvatures, the delivery system should be removed from the patient and an alternative procedure be considered.The damage to the outer sheath likely occurred while attempting to advance the inner sheath while the outer sheath was stuck within the tortuous kink in which the previous relay pro nbs stent-graft had been implanted.The returned delivery system was evaluated.The outer sheath was received damaged, as the event narrative indicated occurred during the procedure.It was evident the sharp edges of the uncoiling sheath contributed to perforating the cfa upon removal of the device.The device tip appeared bent and the outer control tube appeared ripped, which were indications the device experienced tortuous bends/kinks in the aorta.The functionality of the delivery system could not be performed to specification because the damaged outer sheath inhibited the inner sheath from advancing from the outer sheath.The root cause of the reported failures did not trace to a manufacturing or device-related deficiency.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.With the information provided, the root cause of the reported failure mode of unable to advance the device through the aorta was the severe tortuosity of the patient's aorta.The root cause of the reported failure of perforation of the vessel was likely the sharp edges of the damaged device upon removal from the patient.

Brand Name
RELAY PRO THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key22796528
Report Number2247858-2025-00190
Device Sequence Number8643551
Product Code MIH
UDI-Device Identifier00843576150171
UDI-Public00843576150171
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number28-M4-40-145-36U
Device Lot Number2410160269
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown